MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE J; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE J; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number A-TCSE-J
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.In addition, no log files were received.  information from the field indicates ablations were performed with rf power of 50 watts.The ifu warns rf power in excess of 30w is associated with a higher likelihood of pericardial effusion occurrence.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion was due to ablating at 50 watts.
 
Event or Problem Description
Following a supraventricular tachycardia ablation, a pericardial effusion occurred.The ablation procedure was for a concealed left lateral bypass tract.Transseptal access was obtained and ablation was performed successfully which eliminated the lateral bypass tract.Post procedure, the patient was hypotensive.A pericardial effusion was observed on fluoroscopy and an echocardiogram was used to confirm the effusion.No intervention was needed to treat the effusion.The physician believed the pericardial effusion was due to ablating at 50 watts.There were no performance issues with any abbott device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE J
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8513769
Report Number3005334138-2019-00206
Device Sequence Number16624819
Product Code OAE
UDI-Device Identifier05415067027702
UDI-Public05415067027702
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberA-TCSE-J
Device Lot Number6780320
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;